Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 2, NWS Lubbock, TX

January 12, 20067 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 12, 2006, 11:36 AM CST for 7 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2006, 11:36 AM CST (17:36 UTC)
Expired
Jan 12, 2006, 5:00 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4496 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 121736
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1136 AM CST THU JAN 12 2006

...WIND ADVISORY THIS AFTERNOON ACROSS THE SOUTHWESTERN PANHANDLE
AND NORTHWEST SOUTH PLAINS...

.AN UPPER TROUGH OF LOW PRESSURE MOVING ACROSS THE CENTRAL SECTIONS
OF THE NATION HAS RESULTED IN STRONG AND GUSTY WINDS ACROSS WEST
TEXAS. STRONG WINDS WILL CONTINUE THROUGH MID TO LATE AFTERNOON...BEFORE
A WEAK COLD FRONT MOVES SOUTH AND RESULTS IN A SWITCH TO NORTHWEST
TO NORTH WINDS ALONG WITH SLIGHTLY LOWER WIND SPEEDS.

TXZ021>024-027>029-122300-
/O.NEW.KLUB.WI.Y.0002.060112T1736Z-060112T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW
1136 AM CST THU JAN 12 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

SOUTHWEST TO WEST WINDS 25 TO 35 MPH ARE EXPECTED THROUGH 5 PM
OVER THE SOUTHWESTERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS. A
FEW GUSTS TO 50 MPH WILL BE POSSIBLE. THE STRONG WINDS AND LOW
HUMIDITIES WILL ALSO CONTRIBUTE TO AN ELEVATED FIRE DANGER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 12, 3:29 AM CST, 8 hours 7 minutes earlier.

Area forecast discussion, Jan 12, 3:29 AM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
329 AM CST THU JAN 12 2006

.SHORT TERM...
A TROUGH PASSING FROM THE ROCKIES INTO THE PLAINS WILL CAUSE LOW
PRESSURE TO DEEPEN ACROSS THE SOUTHERN PLAINS TODAY. THIS WILL
INCREASE THE PRESSURE GRADIENT AND ALLOW FOR 20 TO 30 MPH WINDS
ACROSS MUCH OF THE CWA. THE VERY DRY ATMOSPHERE ALLOWING A QUICK
WARM UP TODAY WHICH WILL HELP THE ATMOSPHERE TO BE ABLE TO MIX THE
35 TO 40 KT WINDS FROM AROUND 700 MB. SO WIND GUSTS OF 40 TO 45
WILL BE POSSIBLE. ALL OF THIS WILL LEAD TO AN EXTREME FIRE DANGER
ACROSS THE SOUTH PLAINS REGION. HAVE ADDED THE NORTHEASTERN ZONES
TO THE RED FLAG WARNING.

ANOTHER DISTURBANCE IN THE SOUTHERN JET WILL CONTINUE THE HIGH
CLOUDS GENERALLY OVER THE SOUTHERN HALF OF CWA THROUGH THE MORNING.
THESE CLOUDS ARENT ALL THAT THICK AND SHOULD NOT DISRUPT OUR MIXING
MUCH AT ALL. EXPECT ANOTHER WARM DAY AHEAD OF A COLD FRONT THAT WILL
ARRIVE IN THE NORTHERN CWA LATE THIS AFTERNOON THEN SWEEP ACROSS THE
AREA DURING THE EVENING. GUSTY NORTHERLY WINDS ARE EXPECTED IN THE
WAKE OF THE FRONT. WINDS WILL GRADUALLY DECREASE AFTER MIDNIGHT. RH
LEVELS SHOULD INCREASE ENOUGH BEHIND THE FRONT TO KEEP US FROM
REACHING RED FLAG CRITERIA. DAY SHIFT WILL HAVE TO MONITOR THIS AND
MAY HAVE TO EXTENDED THE RED FLAG WARNING INTO THE EVENING HOURS IF
RH VALUES DO NOT INCREASE AS MUCH AS ANTICIPATED.

.LONG TERM...
ONLY MINOR TWEAKS MADE TO PREVIOUS PACKAGE AS VERY LITTLE CHANGE
IN MODEL GUIDANCE FROM YESTERDAY. MODELS STILL IN GOOD AGREEMENT
INDICATING UPPER LEVEL RIDGE OVER INTER-MOUNTAIN WEST FRIDAY
MORNING MOVING EAST ACROSS THE REGION BY SATURDAY AFTERNOON AS A
TROUGH MOVES INTO THE WEST COAST. THERE HAVE BEEN A FEW SLIGHT
CHANGES WITH THIS SYSTEM AS IT MOVES THROUGH THE DESERT SOUTHWEST/
INTER-MOUNTAIN REGION OVER THE WEEKEND AND INTO THE PLAINS BY LATE
MONDAY. HOWEVER THEY BASICALLY AGREE ON PLACING A TROUGH FROM THE
NORTHERN PLAINS SOUTHWARD ACROSS WEST TEXAS AT 00Z TUESDAY...EXCEPT
FOR NAVY NOGAPS WHICH IS MUCH SLOWER AND FURTHER SOUTH...ALSO THE
12/00Z ECMWF HAS BECOME MORE AMPLIFIED AND FURTHER SOUTH WITH THE
TROUGH THEN PREVIOUS RUN. THE 12/00Z GFS HAS ALSO TRENDED SLIGHTLY
SLOWER THEN PREVIOUS RUNS. THUS... ALTHOUGH MODELS ARE IN BASIC
AGREEMENT WITH LONG WAVE PATTERN... WITH UNCERTAINTY OF MODELS WITH
DETAILS HAVE DECIDED TO NOT MAKE ANY CHANGES TO LATER PORTIONS OF
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        67  25  56  26 /   0   0   0   0
TULIA         69  23  55  26 /   0   0   0   0
PLAINVIEW     68  26  55  27 /   0   0   0   0
LEVELLAND     71  27  55  28 /   0   0   0   0
LUBBOCK       72  27  56  29 /   0   0   0   0
BROWNFIELD    75  28  56  29 /   0   0   0   0
CHILDRESS     71  32  59  30 /   0   0   0   0
SPUR          77  31  59  27 /   0   0   0   0
ASPERMONT     79  32  61  29 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

&&

18/08
Hazardous weather outlook, Jan 12, 5:55 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
555 AM CST THU JAN 12 2006

TXZ021>044-131200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
555 AM CST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
HAZARDOUS FIRE WEATHER CONDITIONS WILL EXIST TODAY...WITH A HIGH
THREAT FOR WILDFIRES. BREEZY WESTERLY WINDS AND VERY LOW HUMIDITY
VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FIRE WEATHER HAZARDS ARE POSSIBLE ON SUNDAY.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.